MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC* MOD PLUS TORQUE DRIVER; KNEE INSTRUMENT : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US PFC* MOD PLUS TORQUE DRIVER; KNEE INSTRUMENT : SCREWDRIVERS
Model Number 86-0284
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the operating the doctor found the following defects: on sleeve broach 37 the card stems cannot be put on it.It did not affect the patient and the or was able to take place.Part number 860284 needs to be replaced it no longer torqued.It did not affect the patient and the or was able to take place.Article number 201103080 is defective.The plastic is torn on the inside.It did not affect the patient and the or was able to take place.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination and functional testing of the returned device was unable to confirm the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination and functional testing of the returned device was unable to confirm the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint sample consisted of (1) 860284 pfc mod plus torque driver, lot number sw0414.Examination of the returned torque drivers was conducted.General signs of wear were noted on the instrument.These wear marks are consistent with normal use and servicing.Functional testing of the device was performed using a calibrated torque meter (item number 201965002).Meter was fitted with the driver and steady torsional load was applied until an audible click was heard at which point the max torque reading on meter was recorded.The returned driver clicked at a minimum torque of 26.5 in-lb and a maximum torque of 26.8 in-lb, falling within the specification limits (30 in-lb ± 5 in-lb) set out according to the revision drawing.Therefore the condition of this device reported was not replicated.Based on the inability to confirm the reported event a definitive root cause for the reported condition of this device could not be determined from the results of the investigation.Based on the results of the investigation, a need for corrective action is not indicated.Monitor complaints through sep-419.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.Device history batch: null.Device history review: null all medical device reports associated with the same/similar device(s) and functional: over/under torque were reviewed.It was determined functional: over/under torque has not caused or contributed to any deaths or serious injuries within the time period of jan 1, 2020 ¿ may 17, 2023.In total, there have been zero serious injuries and zero deaths reports related to functional: over/under torque in the last 3.5 years.Based on the data, the likelihood of a death or serious injury occurring as a result of the failure is remote; therefore, functional: over/under torque associated with same/similar device(s) of this report will no longer be reported as a medical device report (mdr) unless the event results in a reportable event per 21 cfr 803.50.

Common Device Name
KNEE INSTRUMENT : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581
6107428552
MDR Report Key11691376
Report Number1818910-2021-08269
Device Sequence Number11545267
Product Code HWR
UDI-Device Identifier10603295215868
UDI-Public10603295215868
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-0284
Device Catalogue Number860284
Device Lot NumberSW0414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/03/2021
06/25/2021
05/18/2023
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/16/2021
06/28/2021
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown